TheLupusSite.com banner

1 - 5 of 5 Posts

·
Registered
Joined
·
300 Posts
Discussion Starter #1
Hi..

So I've been taking 60mg of pred for the last few days...is this considered a high dose? I've never had to take any before but having a terrible time with my lungs...I am going to go down to 40 mg and then hopefully the goal is to get down to 10mg without any symptoms. I also started taking my quinacrine again and hopefully that will begin to kick in too.

Is there anything I should expect will happen? Thanks, your input is always appreciated!!!

Sharon
 

·
Registered
Joined
·
6,152 Posts
Hi Sharon

That is a high dose of prednisone :hug: On that dose it's likely that you will experience wakefullness, increase in appetite, stomach upset and possible headaches. Also many people find themselves very irritated and in bad form while on higher doses of pred - so snapping the head off your nearest and dearest can well be blamed on the medication ;)

The highest I have been on was 40mg fairly recently. It tended to make me feel nervy and jumpy and swelled my face out. I also got a lot of swelling in my ankles and legs.

There are more serious side effects that one can experience so google prednisone side effects and keep an eye on things while you are on such a high dose.

Take your medication as early as possible in the morning. I try to take mine by about 7.30am.

I hope it helps with the lung issues. When I was on 40mg I found that my breathing got worse for about a week before it started to get better. It was pretty worrying but I did contact my doctor and was advised to persist with it and the breathing eventually got better.

Take care and let us know how you are doing
Luv n stuff
Joan:rose:
 

·
Registered
Joined
·
2,404 Posts
Joan has given you good advice. High doses of steroids can make you very jittery, it can be quite frightening. As you will be hungry try to eat healthy foods. You may also be very thirsty, this always haens to me.
x Lola
 

·
Registered
Joined
·
893 Posts
Hi

Recently I wrote a couple of threads which were related to your questions.

Here are the links which might be helpful reading.

http://www.thelupussite.com/forum/showthread.php?t=72100&page=3

http://www.thelupussite.com/forum/showthread.php?t=72807


Unfortuneately I had a side effect (lichen planus drug eruption with Mepacrine( Quinacrine).
I have heard only good things about people going on Quinacrine so I would still recommend it as I did have benefits, but sadly it didnt like me.

The Prednisolone prescribed this month for the first time in my life to help clear the aggressive lichen planus.

Its important to take it in the morning as your cortisol levels should natrually be higher in the morning and taper as the day goes on,so taking the prednisolone a sythetic cortisol in the morning makes sense.

I did notice that as time went on and the dose lowered any of the emotional side effects lessened and the benefits outweighted everything.
I made sure despite them being coated with an enteric coating , to take them right after a bowl of porridge and at the same time.
If you do feel the extra hunger that others describe ( I did not) then obviously having something healther ( spoil sport!) to snack on makes sense.

Im aware that others experiences are different to mine but I have noticed that the double edged sword with mania and irritability seem to be quite common.

Hope you get on really well with them.

P.S I walked a lot to try and stay healthy in general and couteract some side effects but Im also aware that others on here are taking them for more serious aspects of the disease and that understanding makes advise from me extremely personal and generalised.
 

·
Registered
Joined
·
300 Posts
Discussion Starter #5
Hi Joan, Lola and Nicky,

Thanks for the good advise!
Yes, I do feel a bit jittery for awhile after I take them but that tapers as the day wears on.

Now that I think of it Quinacrine always gave me an energy boost in the past and now combined with the pred...well I may now just have the cleanest house in town! My hubby will be happy with that since he has recently taken on all household chores LOL :)


Thanks again and Happy New Year!
Sharon
 
1 - 5 of 5 Posts
Top